Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 4, NWS Amarillo, TX

February 26, 20234 counties in Texas

NWS Amarillo, TX issued this tornado warning at Feb 26, 2023, 6:11 PM CST for 4 counties in Texas. It was in force for 49 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 26, 2023, 6:11 PM CST (00:11 UTC)
Expired
Feb 26, 2023, 7:00 PM CST
In force
49 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 111 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 26, 6:12 PM CSTTSTM WND DMGMclean, TXSPOTTER REPORTED A GARAGE DOOR BLOWN IN ON A BUSINESS IN THE CITY OF MCLEAN.
Feb 26, 6:20 PM CSTHAIL 1.755 E Mclean, TX
Feb 26, 6:29 PM CSTTORNADO3 Nw Lela, TXTHIS BRIEF TORNADO BEGIN AT 6:29 PM CST AND ENDED AROUND 6:30 PM CST. THE PATH LENGTH WAS ABOUT 0.20 MILE, HAD A WIDTH OF 25 YARDS, A MAXIMUM WIND SPEED OF 75 MPH, AND WAS RATED EF0. THERE WERE NO INJURIES OR FATALITIES. NO DAMAGE WAS OBSERVED. THE SIZE, STREN
Feb 26, 6:41 PM CSTTORNADO8 Ne Twitty, TXTHIS TORNADO BEGAN AT 6:41 PM CST ABOUT 8 MILES NORTHEAST OF TWITTY, TEXAS. IT HAD A PATH LENGTH OF 2.19 MILES, A PATH WIDTH OF 50 YARDS, AND AN ESTIMATED PEAK WIND SPEED OF 110 MPH. THE TORNADO LIFTED AT AROUND 6:46 PM CST APPROXIMATELY 9 MILES NORTHEAST OF T
Feb 26, 6:47 PM CSTTSTM WND DMG10 Ne Twitty, TXHOUSE/ BARN SIGNIFICANTLY DAMAGED, NO LONGER STANDING. TREE UPROOTED AND SNAPPED IN THE AREA.
Feb 26, 6:48 PM CSTTSTM WND DMG11 Ene Twitty, TXTHREE SNAPPED WOOD POWER POLES FOUND ON DAMAGE SURVEY. ESTIMATED WIND SPEEDS OF 100 MPH.
Feb 26, 6:48 PM CSTTSTM WND GST 643 Nw Dozier, TXREPORTED AT THE DOZIER 3W MESONET SITE.
Feb 26, 6:50 PM CSTTSTM WND DMG11 Ene Twitty, TXFARM OUTBUILDING ROOF UPLIFTED AND DESTROYED. NEARBY FARM HOUSE ALSO HAD A QUARTER OF ITS SHINGLES LOST ON THE WEST SIDE. ESTIMATED WIND SPEEDS OF 90 MPH.
Feb 26, 6:50 PM CSTTSTM WND DMG11 Ene Twitty, TXTREE UPROOTED. ESTIMATED WINDS OF 90 MPH.
Feb 26, 6:50 PM CSTTSTM WND DMGShamrock, TXPOWER LINES WERE BROUGHT DOWN IN SHAMROCK.
Feb 26, 6:52 PM CSTTSTM WND DMG13 Ene Twitty, TX8 WOOD POWER POLES BROKEN/SNAPPED. ESTIMATED WIND SPEEDS OF 100 MPH.
Feb 26, 7:03 PM CSTTSTM WND DMG13 Ene Twitty, TXDESTROYED OUT BUILDINGS AND SEVERAL TREES DOWN 5 MILES EAST OF KELTON ON HIGHWAY 2697.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 26, 3:33 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -230 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2405 m above ground
0-6 km bulk shear
97 kt
0-1 km storm-relative helicity
-230 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WFUS54 KAMA 270011
TORAMA
TXC087-129-179-483-270100-
/O.NEW.KAMA.TO.W.0004.230227T0011Z-230227T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
611 PM CST Sun Feb 26 2023

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Wheeler County in the Panhandle of Texas...
  Southeastern Gray County in the Panhandle of Texas...
  Northern Collingsworth County in the Panhandle of Texas...
  Northeastern Donley County in the Panhandle of Texas...

* Until 700 PM CST.
    
* At 610 PM CST, a severe thunderstorm capable of producing a tornado
  was located 5 miles southwest of Mclean, or 20 miles northeast of
  Clarendon, moving northeast at 60 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Shamrock, Wheeler, Mclean, Twitty, Lela, Alanreed and Kellerville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Blowing dust may hide this tornado. Do not wait to see or hear the 
tornado. TAKE COVER NOW!

&&

LAT...LON 3502 10078 3522 10087 3562 10000 3517 10001
TIME...MOT...LOC 0010Z 236DEG 52KT 3516 10064 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Ferguson
3 follow-up statements
314 
WWUS54 KAMA 270014
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
614 PM CST Sun Feb 26 2023

TXC087-129-179-483-270100-
/O.CON.KAMA.TO.W.0004.000000T0000Z-230227T0100Z/
Wheeler TX-Gray TX-Collingsworth TX-Donley TX-
614 PM CST Sun Feb 26 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
WHEELER...SOUTHEASTERN GRAY...NORTHERN COLLINGSWORTH AND NORTHEASTERN
DONLEY COUNTIES...
    
At 614 PM CST, a severe thunderstorm capable of producing a tornado
was located over Mclean, or 18 miles west of Shamrock, moving
northeast at 60 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Shamrock, Wheeler, Mclean, Twitty, Lela, Alanreed and Kellerville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Blowing dust may hide this tornado. Do not wait to see or hear the 
tornado. TAKE COVER NOW!

&&

LAT...LON 3502 10078 3522 10087 3562 10000 3517 10001
TIME...MOT...LOC 0014Z 236DEG 52KT 3520 10057 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

Ferguson
431 
WWUS54 KAMA 270037
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
637 PM CST Sun Feb 26 2023

TXC087-129-179-483-270100-
/O.CON.KAMA.TO.W.0004.000000T0000Z-230227T0100Z/
Wheeler TX-Gray TX-Collingsworth TX-Donley TX-
637 PM CST Sun Feb 26 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
WHEELER...SOUTHEASTERN GRAY...NORTHERN COLLINGSWORTH AND NORTHEASTERN
DONLEY COUNTIES...
    
At 637 PM CST, a severe thunderstorm capable of producing a tornado
was located near Twitty, or 10 miles north of Shamrock, moving
northeast at 75 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Shamrock, Wheeler, Mclean, Twitty, Lela, Alanreed and Kellerville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Blowing dust may hide this tornado. Do not wait to see or hear the 
tornado. TAKE COVER NOW!

&&

LAT...LON 3502 10078 3522 10087 3562 10000 3517 10001
TIME...MOT...LOC 0037Z 241DEG 63KT 3536 10020 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN

$$

Ferguson
373 
WWUS54 KAMA 270043
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
643 PM CST Sun Feb 26 2023

TXC129-179-270053-
/O.CAN.KAMA.TO.W.0004.000000T0000Z-230227T0100Z/
Gray TX-Donley TX-
643 PM CST Sun Feb 26 2023

...THE TORNADO WARNING FOR SOUTHEASTERN GRAY AND NORTHEASTERN DONLEY
COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for the Panhandle
of Texas.

LAT...LON 3517 10001 3507 10054 3537 10054 3562 10000
TIME...MOT...LOC 0043Z 236DEG 52KT 3541 10011 

$$

TXC087-483-270100-
/O.CON.KAMA.TO.W.0004.000000T0000Z-230227T0100Z/
Wheeler TX-Collingsworth TX-
643 PM CST Sun Feb 26 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR WHEELER
AND NORTHERN COLLINGSWORTH COUNTIES...
    
At 643 PM CST, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Wheeler, or 15 miles northeast of
Shamrock, moving northeast at 60 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Shamrock, Wheeler, Lela, Twitty and Kellerville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Blowing dust may hide this tornado. Do not wait to see or hear the 
tornado. TAKE COVER NOW!

&&

LAT...LON 3517 10001 3507 10054 3537 10054 3562 10000
TIME...MOT...LOC 0043Z 236DEG 52KT 3541 10011 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00IN

$$

Ferguson

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Feb 26, 5:43 PM CST, 28 minutes earlier.

Area forecast discussion, Feb 26, 5:43 PM CST, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
543 PM CST Sun Feb 26 2023

...New AVIATION...

.SHORT TERM ...
(This evening through Monday night)
Issued at 108 PM CST Sun Feb 26 2023

Summary:

Multiple modes of hazardous weather are impacting or will impact the
Panhandles today. High winds outside of thunderstorms, critical fire
danger, and severe thunderstorms are all on tap with the following
times and areas favored:

High winds outside of thunderstorms: in the western third of the
Panhandles during the afternoon, spreading eastward across the
entirety of the Texas Panhandle during the late afternoon and
evening behind an eastward surging Pacific front. Blowing dust may
occur with these winds.

Critical fire danger: expected to continue in the western third of
the Panhandles through around 8 PM this evening.

Severe thunderstorms: In the eastern half of the Panhandles during
the late afternoon and evening as the Pacific front sweeps eastward.
While damaging winds will be the primary hazard with these
thunderstorms, hail and tornadoes are possible as well.

Details:

18z WV reveals an upper low barreling eastward over N AZ with strong
southwesterly winds aloft ahead of this feature over the Panhandles.
Multiple disturbances aloft are seen ahead of this feature, with the
most important for our purposes located west of Socorro and near
Corona NM. At the surface, southwesterly winds have begun ramping up
in the western Panhandles as a lee low strengthens to our northwest.
A weak area of convergence with the slightest of moisture contrasts
between dewpoints in the 30s west and around 50 in the east is seen
roughly from Guymon to Amarillo.

This afternoon into this evening, strong winds are expected. First,
the western Panhandles are likely to see strong winds gusts perhaps
to 70 mph as a stacked 45/60/100 knots 850/700/500mb jet overspreads
the area while surface pressure gradient tightens. Later, a noted
Pacific front will quickly move eastward, spreading strong gusts
across the area, in particular the Texas Panhandle, where a post-
frontal 60 knot 850mb jet looks to set up. Have kept wind headlines
the way they are and added a Blowing Dust Advisory to areas covered
by the High Wind Warning - in other words, the entire CWA save for
Beaver County - in order to better highlight potential for low
visibility due to blowing dust, which has occurred during our last
few wind events.

Turning attention to severe thunderstorm potential, expect at least
50s dewpoints to advect northward from low rolling plains to the
eastern Panhandles by late afternoon. As temperatures aloft cool
ahead of the wave, expect around 500-1000 J/kg of MLCAPE to develop.
Potential delayed moisture return given ongoing convection in those
low rolling plains is our primary source of uncertainty for timing
of convective initiation which will also determine just how far west
things begin. What isn't a concern is shear as increasing southerly
winds in the low levels and the aforementioned screaming
southwesterly jet aloft set up 0-6km bulk shear values of 60-70
knots with plenty of turning in the wind profile, including the near-
surface layer, where pre-convective sfc-500m helicity values will
easily top 100 m2/s2. Wind profiles will also result in storm motion
vectors toward the northeast at perhaps 60 knots. Considering the
above, primary concern with the thunderstorms will be damaging winds
as momentum alone may be enough for severe wind gusts and adding in
the contribution from downdrafts forcing the strong winds aloft to
the surface suggests gusts to as much as 80 mph may occur. Rotating
updrafts and cold temperatures aloft will lead to a risk for large
hail and the large amount of shear - both near surface and in the 0-
3km layer, would support supercell and QLCS tornadoes, respectively.

Timing will tend to depend on degree of destabilization, with
convective initiation expected to focus on the aforementioned N-S
convergence zone in the central Panhandles. Should enough
instability be present when the lead Corona NM shortwave arrives,
early initiation around 3pm would be favored with both Amarillo and
Guymon in play for severe thunderstorms. Otherwise, initiation will
likely wait for the Socorro disturbance to arrive around 5pm as the
associated Pacific front sweeps eastward, with the convergence zone
likely to shift just east of Amarillo/Guymon by this time. While
deep shear orientation with respect to the N-S convergence zone
would support initial discrete convection in either scenario, the
window for discrete convection would be shorter in the latter
scenario as the Pacific front should provide enough lift for
numerous updrafts to quickly develop and grow upscale into a QLCS.
In either case, all hazards would remain in play given expected
shear profiles.

Tomorrow, expect drier conditions with mild temperatures as
downslope winds continue due to quasi-zonal flow aloft.

Ferguson

&&

.LONG TERM ...
(Tuesday through next Saturday)
Issued at 108 PM CST Sun Feb 26 2023

Quasi-zonal flow will keep things mild on Tuesday with breezy to
windy conditions (see Fire Weather for further details).  Shortwave
to move across the Wyoming area and Central Plains. With that
there will be a weak backdoor cold front Tuesday night and should
quickly exit on Wednesday. So much that highs on Wednesday are
only expected to be 3 to 5 degrees cooler across the Panhandles.
In fact the southwest may turn out a bit warmer as models are
trying to push warmer air into that area before we loose daytime
heating. This increased southerly flow on Wednesday will be due to
another upper level trough digging down over the southern NV to
just south of the Four Corners by Thursday morning. This is
expected to have a positive tilt as it crosses the Four Corners,
but is progged to continue to track southeast towards Lubbock on
Thursday and hold a more neutral tilt. At this point we very well
may be setup for a good chance at winter weather as a cold front
is expected to move in through the day on Thursday, and by
Thursday evening we'll be in the deformation zone of the upper
level low. This will give us our best chances at accumulating
snow. Most important thing to note, although models are in pretty
good agreement with this track, we're still discussing a Day 5
scenario, and even a track 50-100 miles north or south of where
it's currently progged to go will have significant chances as to
what areas (if any) manage to see snow. So we currently are in a
great spot for winter weather, but a lot can change in the next
96-120 hours, so check back for updates. By Friday morning the
system is expected to have swung out of the southern High Plains
and will take a more positive tilt, with cooler northwest flow
behind. Temperatures will be in the mid 40s to mid 50s on the back
side, but should have mostly sunny skies and fairly light winds.

Weber

&&

.AVIATION...
(00Z TAFS)
Issued at 531 PM CST Sun Feb 26 2023

West winds at 30 to 35 knots with higher gusts will continue this
evening. Winds will then come down to 10 to 20 knots with
occasional higher gusts through Monday afternoon. IFR and locally
LIFR conditions will continue this evening, but will improve to
VFR after the wind slows tonight.

&&

.FIRE WEATHER...
Issued at 108 PM CST Sun Feb 26 2023

Tuesday some drier air will be in place over the Panhandles as a
surface low develops to the north and tightens up a bit. Westerly
downslope winds will lead to mild temperatures in the afternoon in
the 60s to lower 70s. The combination of dry fuels, low RH values
down around 10 percent and winds in the 20-30 mph range will
allow for RFTI's upwards around 5 in the west and 3 to 4
elsewhere. This will likely favor critical Fire Weather
conditions. There will be some question as to how dry the fuels
will be in the central and east as we await today's severe weather
outcome.

Weber

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                34  67  38  67 /   0   0   0   0
Beaver OK                  34  66  28  67 /  80   0   0   0
Boise City OK              28  61  27  60 /  10   0   0   0
Borger TX                  35  70  38  69 /  10   0   0   0
Boys Ranch TX              32  68  35  65 /   0   0   0   0
Canyon TX                  33  68  36  67 /   0   0   0   0
Clarendon TX               38  69  40  70 /  40   0   0   0
Dalhart TX                 26  65  29  62 /  10   0   0   0
Guymon OK                  31  64  29  65 /  20   0   0   0
Hereford TX                32  68  34  67 /   0   0   0   0
Lipscomb TX                36  68  34  68 / 100   0   0   0
Pampa TX                   35  67  38  68 /  40   0   0   0
Shamrock TX                39  70  39  72 /  90   0   0   0
Wellington TX              39  70  38  74 /  80   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Blowing Dust Warning until 2 AM CST Monday for TXZ001-002-006-
     007-011-012-016-017-317.

     Red Flag Warning until 8 PM CST this evening for TXZ001-002-006-
     007-011-012-016-017-317.

     High Wind Warning until 2 AM CST Monday for TXZ001>003-006>008-
     011>013-016>018-317.

     Blowing Dust Advisory until 2 AM CST Monday for TXZ003-008-013-
     018.

     Blowing Dust Advisory until 2 AM CST Monday for TXZ004-005-009-
     010-014-015-019-020.

     High Wind Warning until 2 AM CST Monday for TXZ004-005-009-010-
     014-015-019-020.

OK...Blowing Dust Warning until 2 AM CST Monday for OKZ001-002.

     Red Flag Warning until 8 PM CST this evening for OKZ001.

     High Wind Warning until 2 AM CST Monday for OKZ001-002.

     Wind Advisory until 2 AM CST Monday for OKZ003.

&&

SHORT TERM...77
LONG TERM....89
AVIATION...15
Hazardous weather outlook, Feb 26, 1:25 PM CST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
125 PM CST Sun Feb 26 2023

OKZ001>003-TXZ001>020-317-271000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
125 PM CST Sun Feb 26 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Critical fire weather conditions are expected this afternoon in
the western Oklahoma and Texas Panhandles.

Strong winds are expected in the western Panhandles this afternoon
before spreading across the entirety of the Panhandles late this
afternoon into tonight. A High Wind Warning is in effect for the
Oklahoma and Texas Panhandles, save the eastern third of the
Oklahoma Panhandle, where a Wind Advisory is in effect.

The strong winds may generate blowing dust, leading to visibility
below 1 mile at times. A Blowing Dust Advisory is in effect for
the entire area, save the eastern third of the Oklahoma Panhandle.

Severe thunderstorms will be possible in the eastern Oklahoma and
Texas Panhandles this afternoon through this evening. Damaging
wind gusts to 80 mph will be the primary hazard with any severe
thunderstorms, with large hail and perhaps a tornado possible as
well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated to critical fire weather conditions may exist across
portions of the combined panhandles Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon and evening
between 3 PM and 9 PM.

Area fire managers and emergency officials should be alert for
elevated to critical fire weather conditions every afternoon from
today through Wednesday.

In the hours before

Local storm report, Feb 26, 4:43 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND GST     6 ENE AMARILLO          35.23N 101.71W
02/26/2023  M74 MPH          POTTER             TX   ASOS

&&

JC
Local storm report, Feb 26, 5:12 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
512 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     2 ENE GOODWELL          36.61N 101.60W
02/26/2023  M68 MPH          TEXAS              OK   MESONET

&&

JC
Local storm report, Feb 26, 5:16 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND GST     1 W GUYMON              36.69N 101.50W
02/26/2023  M60 MPH          TEXAS              OK   ASOS

&&

JC
Local storm report, Feb 26, 5:17 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
517 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND GST     1 W GUYMON              36.69N 101.50W
02/26/2023  M60 MPH          TEXAS              OK   ASOS

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 1
            W GUYMON.

&&

JC
Local storm report, Feb 26, 5:19 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
519 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     3 N BORGER              35.70N 101.40W
02/26/2023  M71 MPH          HUTCHINSON         TX   ASOS

&&

JC
Local storm report, Feb 26, 5:24 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CST SUN FEB 26 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     NON-TSTM WND DMG DALHART                 36.07N 102.51W
02/26/2023                   DALLAM             TX   BROADCAST MEDIA

            METAL ROOFING WAS TORN OFF, FULL SIZE TREES
            UPROOTED AND A GRAIN BIN COLLAPSED IN
            DALHART FROM GRADIENT WIND. A SEMI TRUCK WAS
            ALSO OVERTURNED.

&&

JC

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:49 PM CSTTornado WarningAMACollingsworth26 min
Feb 26, 6:54 PM CSTSevere Thunderstorm Warning Destructive damage threatAMACollingsworth, Wheeler24 min
Feb 27, 3:35 AM CSTFire Weather WatchAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 13 more11 hr
Feb 27, 3:35 AM CSTRed Flag WarningAMAArmstrong, Deaf Smith, Oldham, Potter, Randall16 hr
Feb 27, 2:42 PM CSTRed Flag WarningAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more29 hr

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.